Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

Sticky Skin Has Worsened To Something Unimaginable!

I have had a condition for a year when my skin becomes sticky when it is wet, then becomes normal when it completely drys.  All my doctors keeps sending me to other doctors who just basically tell me they think i'm crazy.  even my whole family,when i explain my symptoms think it's all in my head.  What is so upsetting about it is that I wear plastic gloves to keep whatever it is I've got from them.  and I remove the gloves, my fingers actually stick together when I remove them until the skin dries.  Now  all my fingers, face, lips arms legs everything on my body feels as if there is a thin, film or something that noone else can see, visually but me.  I know how my own skin feels normally.  sometime it feels like I am actually wearing a mask something. There is some redness but mostly noone, including my doctors can observe anything.  My dermotologist says hes never heard of such a thing, and when I told my family this,  they think I'm making it all up!  Yet I know I've got something i can't even explain to anyone anymore.  So i just quit talkig to them about it.   I have watched this thing spread from my underarms to my whole body then into my mouth and lips.  My eyes also now have the same stickyness around them and now even inside the eye causing vision problems and ocassionally an inability to clear the film from my eyes.  There is a severe burning sensation on my face now and believe it or not, I get strange flavors in my mouth, like an extreme salty taste, a bitter peppery taste and  now even, if I had to discribe it to anyone , i'd have to call it a bitter, salty mud taste.  There is a film in my mouth and teeth too.  I can't stand this anymore, I feel like I am a complete freak.  I've have strange chest pain and shortness of breath issues, which i think are completely related to my skin issue somehow, because the film I can feel this film down the back of my throat and my breathing worsens like a bad cold that will just not go away.  but the doctors just  say lose weight, and exercise.   Which i'm doing, but Like thats going to help my skin problem.  I cant find any answers.  I now am on arsinal of vitamins and suppliments trying to  find something, ANYTHING that might by chance correct whatever this is..  And I just keep watching it worsen..  It is so disheartening.   i met a guy online who said hes had similar symptoms and that he spread it to his whole family through showing inn the same shower.. it seems the only way to make people understand what I've got, is if they had it too.  Sure would like to find someone who an relate  it ***** out here alone!
67 Responses
Avatar universal
Phantosmia-smelling smells not there.Cocaine- cutaneous hallucinations.If you dont have substance abuse problem,must get a psychological evaluation.
Avatar universal
There is actually a syndrome called aquired cutaneous adherence, or sticky skin syndrome.
I´ts a known side effects to some medicines used to treat cancer and acne.
Google it to find out for yourselves.
I´ve had it to and i´ts not psychological.
Weird, frighening and hard to deal with though, since this is something new for you and for doctors..
Hard to find help.
sec6565, i´ve sent you a message with some relevant information.


Avatar universal
I did have a look at this syndrome,your features are different.Unfortunately we tend to compartmentalize diseases.Having a dermal hallucination to the person is real.And surely before designating anything as psychological must rule out organic disease,but then mind related problems may manifest like real disease.You must make up our mind to get such an evaluation too.If there is a solution elsewhere, there you are wasting time too.
Avatar universal
Thanks for your post.  i've looked into this to sticky skin syndrome,  will these symptoms seem simliar to mine.  I have not taken any drugs that are known to been connected to the disorder ie ketoconazole and doxorubicin.  My demratoligist prescribed ketoconazole cream and urea cream which seemed to have no effect it.  the most recent plan of attack was Triamcinolone acetone. cream.  to early to tell as to whether this is an effective treatment.  thanks so much for the infomation  
Avatar universal
Thanks for the post.  I understand the fact that the mind can manifest disease, but the progression of my symptoms lead me to believe the the problem is more systemic in nature.  Other syptoms that have seemed to progress right along with the skin condition include swelling of feet,  joint pain & stiffness (primarirly the knees)   temporary shooting pains in the arms & ocassional ringing of the ears.  The most bizarre thing about all this is that my doctor has never even taken a sample of my skin to test it for the possiblity of organic disease.  
Avatar universal
Hi my name is Mike and I know EXACTLEY what you are going through. I suffer from the exact symptoms, and my Dr. ran me around for the past 6 years with zero results.  My Dr. told me that he had seen the same symptoms in people who were using illegal drugs, or had psych problems.  I knew he was wrong and I kept digging to find the answer 2 months ago. I went to see an acupuncturist and within 30 minutes she had diagnosed and was treating me.  Keep in mind I had all of your symptoms and what it boiled town to was a was an allergic reaction to fungus/mold. The way I understand it in Chinese medicine it the sticky feeling came from heat in the blood (not a fever) and the heat is trying to escape and it causes the sticky feeling.  The severe burning sensation on my face was a result of a fungal infection that my Dr. never caught.  I felt much better in less than a week.  I hope this helps or points you in the right direction.
Avatar universal
I also have developed sticky skin espcialy the palms of my hands. It has spread to the clothing I wear. If I take off my shirt and don't wash it for a couple days, it then becomes sticky and gummy on it's own. I agree with the theory that it is all related to mold.
Avatar universal
Yep, it's *definitely* a reaction to mold in my case. I just finished watching the tv program series "The Doctors" and they discussed black mold and there were 30 symptoms and I have most of them. I have had a roof leak and this warm humid weather is feeding the mold. My mystery is solved. Now I have to get rid of the stuff because it's putting spores in the air and getting in my lungs and on my skin. No matter how often I wash my skin it quickly gets sticky again, and my nose runs and I cough along with constant fatigue.
Avatar universal
Hi,

I have a friend who probably have sticky skin syndrome. It´s almost impossible to find a doctor who knows about this, and I´m asking you for help because it´s really serious. We´re living in Sweden.

Please write to me if you know a doctor for me to contact.
Avatar universal
i have also had sticky skin about 3yrs ago i moved to a house that still had lead pipes,a galvanised steel cold water tank/feed ,the water tank in the loft was uncovered & there was a hole in the roof sounds great i know,throughout the 2yrs & 8mths i lived there my palms,shoulders ect were sticky to touch when wet,& after washing my hair in baby shampoo it was like a birds nest & lots & lots fell out, when normally its very straight & fine,my gp gave me ketoconizole & other potions ect,i had also been to a dermatologist for facial acne (seperate issue) & he prescirbed spironlactone bp they didnt work either,my sticky dry eyes also started around 3yrs ago,I moved again 1yr ago skin felt a little better but eyes are getting worse,instead of sticky skin i now have sore white bumps randomly on skin scalp ect,ive given up hope for myself,i think the only way will be if i died in unexplained circumstances ie post mortom,or if i win the lotto,if you do get answers please let me know & good luck
Avatar universal
I have the same condition - it just started.  From what I read here it sounds like it will probably get progressively worse.  I wonder if it's a side effect of a medication I'm taking, but it's not listed as a side effect in anything available to read.  But I know they don't always list all the side effects.  It's very scary because no one seems to know what it is.  I'm sure it's not psychological - they say that when they don't know.
Avatar universal
The Prostate Cancer Research Institute (PCRI) published a report on High Dose Ketoconazole Plus Hydrocortisone (HDK+HC) which lists Sticky Skin Syndrome or Acquired cutaneous adherence as a potential side effect of HDK.
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions